Hail, Lawrence
- When
- August 23, 3:40 PM CST to 3:46 PM CST
- Where
- Lawrence County, Imboden
- Measured
- 1.75 in hail
- Reported by
- Law Enforcement
- Coordinates
- 36.200, -91.170
Typical summer time thunderstorms developed over East Arkansas during the afternoon and evening hours of August 23rd, 2011. Some storms became severe producing large hail.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MEG wrote it up.
Typical summer time thunderstorms developed over East Arkansas during the afternoon and evening hours of August 23rd, 2011. Some storms became severe producing large hail.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before the first event at Aug 23, 2:34 PM CST, 1 hour 6 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
334 PM CDT TUE AUG 23 2011
.DISCUSSION...
CURRENTLY...THE AXIS OF HIGHER DEWPOINTS AND STRONG INSTABILITY
HAS ALREADY STARTED TO SHIFT BACK TO THE NORTH AND NORTHEAST.
DEWPOINTS IN THE MID AND EVEN UPPER 70S IN SPOTS ACROSS THE DELTA
ALONG WITH TEMPS IN THE MID 90S ARE RESULTING IN HEAT INDEX
VALUES OF 105 DEGREES AND ABOVE. MEANWHILE SBCAPES RANGE FROM 3500
TO 5000 J/KG ACROSS THE DELTA AND ISOLATED THUNDERSTORMS HAVE
STARTED POPPING UP.
THIS EVENING THROUGH WEDNESDAY...DECIDED TO GO AHEAD AND ISSUE A
HEAT ADVISORY FOR THE ENTIRE DELTA THROUGH WEDNESDAY EVENING. MOST
OF THIS AREA IS ALREADY SEEING VALUES ABOVE 105 DEGREES THIS
AFTERNOON AND OVERNIGHT LOWS WILL BE QUITE WARM. THE COMBINATION
OF HEAT AND HUMIDITY WILL CONTINUE ON WEDNESDAY AS THE UPPER RIDGE
NOSES OVER THE AREA AND DEWPOINTS REMAIN HIGH IN ADVANCE OF AN
APPROACHING COLD FRONT. HIGHS WILL MOSTLY BE IN THE UPPER 90S AND
THIS WILL RESULT IN DANGEROUS HEAT INDEX VALUES ONCE AGAIN.
ISOLATED STORMS...A FEW STRONG...THIS EVENING WILL DISSIPATE WITH
THE LOSS OF HEATING AND SKIES SHOULD BE MOSTLY CLEAR THE REMAINDER
OF THE NIGHT. ISOLATED STORMS WILL RETURN WEDNESDAY AFTERNOON
ACROSS MAINLY NORTHERN SECTIONS...AHEAD OF THE FRONT.
WEDNESDAY NIGHT AND THURSDAY...A COLD FRONT WILL MOVE THROUGH THE
AREA WITH A CHANCE OF SHOWERS AND THUNDERSTORMS. AREAS SOUTH OF THE
FRONT...MAINLY MEMPHIS METRO SOUTHWARD...WILL WARM UP QUICKLY ON
THURSDAY WITH HIGHS ONCE AGAIN IN THE UPPER 90S. AREAS NORTH OF
THE FRONT ON THURSDAY WILL BE A LITTLE COOLER WITH LOWER 90S ALONG
THE MISSOURI AND KENTUCKY BORDERS. THE FRONT WILL MOVE SOUTH OF
THE AREA THURSDAY AFTERNOON WITH PRECIP CHANCES TAPERING OFF.
THURSDAY NIGHT THROUGH TUESDAY...HURRICANE IRENE IS FORECAST TO
IMPACT THE EAST COAST DURING THIS TIME FRAME WHICH WILL RESULT IN
AN EXTENDED PERIOD OF HIGH PRESSURE FOR THE MID SOUTH. EXPECT RAIN
FREE CONDITIONS...COMFORTABLE HUMIDITIES AND TEMPS NOT TOO FAR
FROM NORMAL. BY EARLY NEXT WEEK A FRONT MAY MOVE THROUGH THE AREA
BUT ATTM IT LOOKS FAIRLY WEAK SO WILL LEAVE POPS OUT OF THE
FORECAST FOR NOW.
SJM
&&
.AVIATION...
18Z TAF CYCLE
VFR CONDITIONS WILL PREVAIL FOR MOST OF THE FORECAST PERIOD. AN
ISOLATED THUNDERSTORM WILL BE POSSIBLE LATE THIS AFTERNOON OR
EARLY THIS EVENING MAINLY OVER WESTERN SECTIONS OF THE FORECAST
AREA BUT COVERAGE IS NOT ENOUGH TO MENTION IN TAFS. WINDS WILL BE
LIGHT AND MAINLY FROM THE SOUTH THIS AFTERNOON THROUGH EARLY
WEDNESDAY MORNING AND THEN BECOME SOUTHWEST AND INCREASE TO 5 TO
10 KNOTS BY LATE WEDNESDAY MORNING.
ARS
&&
.PRELIMINARY POINT TEMPS/POPS...
MEM 78 98 80 97 / 20 10 30 20
MKL 69 97 74 95 / 10 10 30 20
JBR 74 97 75 93 / 20 20 40 20
TUP 72 99 74 99 / 10 10 20 20
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...HEAT ADVISORY UNTIL 8 PM CDT WEDNESDAY FOR CLAY-CRAIGHEAD-
CRITTENDEN-CROSS-GREENE-LAWRENCE-LEE AR-MISSISSIPPI-
PHILLIPS-POINSETT-RANDOLPH-ST. FRANCIS.
MO...HEAT ADVISORY UNTIL 8 PM CDT WEDNESDAY FOR DUNKLIN-PEMISCOT.
MS...HEAT ADVISORY UNTIL 8 PM CDT WEDNESDAY FOR COAHOMA-DESOTO-PANOLA-
QUITMAN-TALLAHATCHIE-TATE-TUNICA.
TN...HEAT ADVISORY UNTIL 8 PM CDT WEDNESDAY FOR DYER-LAKE-LAUDERDALE-
OBION-SHELBY-TIPTON.
&&HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 345 PM CDT TUE AUG 23 2011 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-241115- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 345 PM CDT TUE AUG 23 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT A HEAT ADVISORY HAS BEEN POSTED FOR THE ENTIRE MISSISSIPPI RIVER DELTA. HEAT INDEX READINGS BETWEEN 105 AND 109 DEGREES ARE EXPECTED IN THIS AREA THROUGH THE EARLY EVENING HOURS. ISOLATED THUNDERSTORMS ARE EXPECTED THIS EVENING...MAINLY ALONG AND WEST OF I-55. ANY OF THESE MAY BE STRONG AND PRODUCE GUSTY WINDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A HEAT ADVISORY HAS BEEN POSTED FOR THE ENTIRE MISSISSIPPI RIVER DELTA ON WEDNESDAY FOR HEAT INDICES OF 105 TO 109 DEGREES. A FEW STRONG THUNDERSTORMS ARE POSSIBLE WEDNESDAY NIGHT AND THURSDAY AS A COLD FRONT PUSHES SOUTH THROUGH THE MIDSOUTH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. SJM
The Memphis radar (KNQA), 151 km away, was scanning. The volume nearest the first event began at 21:40 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2011Every state in 2011This day in weather historyWarnings in Arkansas, August 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 342009.